I’ve had a few more side effects during the fourth cycle of chemo and the existing pain lasted longer, although it got less and less approaching the end of the 3 weeks. The most unwelcome was the down feeling I felt during the first week or so, like the proverbial black cloud descending (see previous post for proof). It’s not exactly a new side effect, but pre-cancer and pre-treatment I can’t remember having experienced it, certainly not to such an intensity. I’m not sure if that was down to the relentless nature of the chemo or the chemo itself or the hormone tablets that I’m also taking, as hormone therapy is notorious for affecting your mood. Whatever the cause it’s bloody unpleasant (this week’s massive understatement). When the black cloud dispersed after about a week it was not a moment too soon.
I have chemo cycle number 5 today and I’m going into it on a high as I got my latest PSA result yesterday. I’m pleased to report the chemo is having the desired effect as my PSA level is down again. It now stands at 0.158, the lowest it’s ever been. I know I mustn’t get my hopes up, I’ve done that before and sworn I wouldn’t do it again, but it’s difficult not to. I hope it carries on going down and stays down for a long time. I’m still aiming to get to 90.